MAUDE Adverse Event Report: ZIMMER DENTAL IMP TM 4.1MM MTX FULL, 11.5MM; DENTAL IMPLANT

ZIMMER DENTAL IMP TM 4.1MM MTX FULL, 11.5MM; DENTAL IMPLANT
Catalog Number TMT4B11
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).G4: k113753, k112160.
 
Event or Problem Description
The doctor reports that the dental implant located in position number #23 failed because it fractured through the body.The doctor noted apparent mobility, and upon opening, realized that the implant was completely fragmented in half.The doctor reports that the procedure was not concluded by placing another implant.The doctor reported pain and inflammation.
 
Additional Manufacturer Narrative
One implant ((b)(6)) was returned for investigation.Visual evaluation of the as returned product identified fracture across the threads/body.The implant had been in place for only 5 months.Dhr review for the lot (1231594) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot (1231594) and no similar event or complaint was found.(complaint category keyword: fracture: implant).The customer did not submit images/x-ray for the reported event.Review of appropriate documentation: documents reviewed: instructions for use ¿ tapered screw-vent® and trabecular metal¿ implants, ifu4869 rev 9 - 10/19.Information identified: contraindications, precautions, and adverse effects.Per the applicable ifu, it is stated that improper techniques, severe bruxism, clenching, and overloading, may cause component fracture.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are incorrect techniques used or external factors (patient¿s condition).Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h3: changed "no" to "yes" h6: entered evaluation codes h10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
IMP TM 4.1MM MTX FULL, 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18149157
Report Number0002023141-2023-03272
Device Sequence Number15106572
Product Code DZE
UDI-Device Identifier00889024018945
UDI-Public(01)00889024018945(17)240824(10)1231594
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132258
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/23/2024
Device Catalogue NumberTMT4B11
Device Lot Number1231594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic